Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 24, 2000, 3:51 PM CDT for Logan County, Sangamon County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 24, 2000, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 24, 2000, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 17 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 242052 SVRSPI ILC107-167-242130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS SANGAMON COUNTY IN CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CORNLAND...OR ABOUT 14 MILES SOUTH OF LINCOLN...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELKHART CORNLAND ILLIOPOLIS MOUNT PULASKI LATHAM CHESTNUT BEASON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3999 8957 3982 8926 3994 8916 4027 8917 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT SAT JUN 24 2000 FORECAST CHALLENGE IS WHETHER TO CONTINUE FLASH FLOOD WATCH THIS EVENING AND RISK OF MORE SEVERE WEATHER. SPC ISSUED NEW SEVERE THUNDERSTORM WATCH TIL 8 PM CDT FROM DANVILLE-EFFINGHAM AND EAST. 12Z/JUN 24 SHORT RANGE MODELS IN BETTER AGREEMENT THAN LAST RUN. GOOD INITIALIZATION AND MODELS...ESPECIALLY ETA...MORE INTENSE WITH MID LEVEL SHORT WAVE/MCV OVER SOUTHCENTRAL IA JUST SW OF KOTM AT 18Z MOVING E INTO CENTRAL IL BY 00Z/SUN AND INTO CENTRAL AND NORTHERN INDIANA BY 06Z/SUN. AVG MODEL QPF HALF TO 1 INCH ACROSS CWA THIS AFTERNOON AND EVENING WITH LOCAL 1-2 INCH POCKETS EAST OF A BMI-TAYLORIVILLE LINE WHERE FLASH FLOOD WATCH TO CONTINUE THIS EVENING AND COORDINATED WITH NEIGHBORING OFFICES. FFG ACROSS FCWA AS LOW AS A HALF TO 1 INCH/1 HR AND 1-1.5 INCHES/3 HR WITH A FEW POINTS ALONG SE CWA RIVERS ABOVE FLOOD STAGE. 19Z SURFACE ANALYSIS HAS 1006 MB LOW JUST S OF KOTM WITH S FLOW AND TROPICAL AIR MASS OVER CENTRAL IL AHEAD OF THE FEATURE WITH DEWPOINTS 70-75. LEADING EDGE OF BAND OF CONVECTION/STRENGTHENING THUNDERSTORMS JUST PASSING E OF I-57 AT 19Z AND MOVING ENE 30-40 MPH. DEVELOPING BANDS OF CONVECTION ACROSS IL WITH MORE WIDSPREAD CONVECTION OVER N IL N OF PIA/BMI. MODELS TAKE THIS LOW E INTO N CWA BY 00Z AND INTO N INDIANA BY 06Z. MORE VIGOROUS MID LEVEL SHORT WAVE DEPICTED WELL ON VISIBLE SATELLITE TO FOLLOW SIMILAR PATH AND INITIATE WIDESPREAD CONVECTION E OF IL RIVER LATE THIS AFTERNOON... AND EXITING E INTO INDIANA AROUND MIDNIGHT. PWAT 1.5-2 INCHES COMBINED WITH ABOVE FFG AND TIMING OF SHORT WAVE...SUPPORT FLASH FLOOD WATCH THIS EVENING FROM I-55 EAST. HEAVY RAINS POSSIBLE W OF I-55 BUT EARLY THIS EVENING B4 SUNSET...THEREFORE WILL NOT CONTINUE FFA THERE. SUNDAY LOOKS ALMOST DRY AS NO SHORT WAVE ENERGY TO SPEAK OF AND H5 RIDGE SLOWLY BUILDING BACK N. MODEL GUIDANCE POPS HAVE LOWER 30-50% FOR SUNDAY AND BELOW 10%. WILL KEEP A PROB30 CHANCE OF A LATE DAY AIR MASS THUNDERSTORM ALONG ANY REMAINING OUTFLOW BOUNDARY ADMIST LINGERING HUMID AIR MASS AS DEWPOINTS IN THE UPPER 60S/LOWER 70S. FAIRLY STRONG NORTHERN STREAM SHORT WAVE DEPARTS BRITISH COLUMBIA AND MOVES ESE ACROSS THE NORTHERN PLAINS SUNDAY AND GREAT LAKES MON. ASSOCIATED COLD FRONT SLIDES SE TO GALESBURG BY 12Z/MON...THEN TO PASS SE OF KLWV BY SUNSET/MON. WILL HAVE PROB50 CONVECTION NW CWA AND PROB30 SE SUNDAY NIGHT...THEN GOOD CHANCE MONDAY ACROSS FCWA. TEMPWISE...FWC/FAN CLOSE WITH LOWS 65-70 TONIGHT AND SUN NIGHT AND FOLLOWED. LIKE WARMER FWC HIGHS IN MID-UPPER 80S SUNDAY WITH PARTLY SUNNY SKIES AND H85 TEMPS ELEVATING TO 19-20C. COOLER FWC HIGHS MON AROUND 80 NW CWA AND LOW 80S CENTRAL WITH MORE CLOUDS AND CONVECTION WITH FRONT SLIDING THROUGH...MID-UPPER 80S SE OF I-70 AS FRONT NOT TO PASS THROUGH UNTIL END OF DAY. QUICK MEDIUM RANGE PEAK TUE-THU LOOKS FAIRLY DRY TUE/THU WITH CONVECTION CHANCES WED WITH SFC WAVE RIDING ENE ALONG STALLED OUT FRONTAL BOUNDARY IN THE MID MS AND LOWER OHIO VALLEY. PROGRESSIVE ZONAL FLOW ACROSS THE NORTHERN U.S. AROUND H5 LOW OVER HUDSON BAY RACES SHORT WAVE ENERGY E AND MAY KICK OFF SCT CONVECTION N CWA THU AFTN. COOLER TEMPS WITH HIGHS IN THE UPPER 70S/LOWER 80S AND LOWS IN THE UPPER 50S/LOWER 60S. RETURN TO SUMMER HEAT AND HUMIDITY NEXT WEEKEND AS UPPER LEVEL RIDGE BUILDS IN ALONG WITH UPPER 80S AND LOWER 90S. THANKS FOR THE COORDINATION...IND...DVN...LSX...CHI...PAH. PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI BE 066/087 068/081 061 07634 PIA BE 065/085 065/079 059 07635 DEC BE 066/086 068/081 061 07734 CMI BE 066/086 068/080 061 07733 MTO BE 068/086 069/083 063 07733 LWV BE 070/089 071/088 067 07633 .ILX...FLASH FLOOD WATCH THIS EVENING FROM I-55 EAST TO INDIANA. HUETTL
In the hours before
Special weather statement, Jun 24, 12:08 PM CDT, 3 hours 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1208 PM CDT SAT JUN 24 2000 ...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL ILLINOIS TODAY... AN AREA OF LOW PRESSURE WILL MOVE ACROSS ILLINOIS THIS AFTERNOON BRINGING WITH IT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THOUGH THE PRIMARY THREAT OVER CENTRAL ILLINOIS IS FROM HEAVY RAINFALL... THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON...SOUTHEAST OF A SPRINGFIELD TO BLOOMINGTON LINE. THEREFORE SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND INTO TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar, Vermilion | 60 min |
| Jun 23, 7:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 23, 8:26 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 49 min |
| Jun 23, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 56 min |
| Jun 23, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 68 min |
| Jun 23, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 58 min |
| Jun 24, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 55 min |
| Jun 24, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 67 min |
| Jun 24, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.